MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537130
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used in the common bile duct to treat pain caused by duodenal papillary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not open and deploy when it entered the stenosis area along the guidewire.The procedure was completed with another advanix pancreatic stent.There was no patient complication reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix pancreatic stent instructions for use (ifu), "slide the stent barb cover securely into the biopsy cap".The user did not follow the ifu.This complaint has been deemed mdr reportable based on the investigation result which revealed that the pancreatic stent tip was bent.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation result of stent bent/kinked.Block h11: an advanix pancreatic stent and an orange cover sleeve were received for analysis; the delivery catheter was not returned.Visual inspection was performed and found the stent tip was bent.No other damages were noted to the stent.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the instructions for use (ifu) / product label.The ifu states: "slide the stent barb cover securely into the biopsy cap." however, it was reported that the stent barb cover wasn't used during the procedure.If the stent barb cover is not used, the stent can get damaged (kink).Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20129658
Report Number3005099803-2024-04253
Device Sequence Number16950474
Product Code FGE
UDI-Device Identifier08714729856603
UDI-Public08714729856603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberM00537130
Device Catalogue Number3713
Device Lot Number0031820883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight67 KG